Alert archive / Alabama / River Flood Warnings in 2024

River Flood Warning 39, NWS Mobile, AL

April 10, 2024Covington County, Escambia County, Alabama; Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this river flood warning at Apr 10, 2024, 9:43 AM CDT for Covington County, Escambia County, Alabama; Okaloosa County, Santa Rosa County, Florida. It took effect at Apr 11, 2024, 11:30 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 10, 2024, 9:43 AM CDT (14:43 UTC)
In effect from
Apr 11, 2024, 11:30 PM CDT
Expired
Apr 11, 2024, 7:53 PM CDT
In force
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Covington County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 88 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River (AL) near Baker (BAKF1). The gauge peaked at 7.06 ft at Apr 11, 2024, 12:00 PM CDT.

actionminormoderate05101504/1004/1104/1204/13
Action stage
6 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02370000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

076 
WGUS44 KMOB 101443
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
943 AM CDT Wed Apr 10 2024

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...Florida...

  Blackwater River Near Baker affecting Okaloosa, Escambia, Santa 
  Rosa and Covington Counties.

For the Blackwater River...including Baker...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC039-053-FLC091-113-111445-
/O.NEW.KMOB.FL.W.0039.240412T1000Z-240413T0743Z/
/BAKF1.1.ER.240412T1000Z.240412T1800Z.240413T0142Z.UU/
943 AM CDT Wed Apr 10 2024

...FLOOD WARNING IN EFFECT FROM LATE THURSDAY NIGHT TO EARLY 
SATURDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Blackwater River near Baker.

* WHEN...From late Thursday night to early Saturday morning.

* IMPACTS...At 11.0 feet, Minor flooding of secondary roads and 
  lowlands from the Highway 4 Bridge downstream.

* ADDITIONAL DETAILS...
  - At 9:00 AM CDT Wednesday the stage was 1.5 feet.
  - Forecast...The river is expected to rise above flood stage
    early Friday morning to a crest of 11.3 feet early Friday
    afternoon. It will then fall below flood stage Friday
    evening.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
      3070 8690 3082 8675


$$

10
4 follow-up statements
589 
WGUS84 KMOB 101849
FLSMOB

Flood Statement
National Weather Service Mobile AL
149 PM CDT Wed Apr 10 2024

...The Flood Warning is extended for the following rivers in 
Alabama...Florida...

  Blackwater River Near Baker affecting Okaloosa, Escambia, 
  Covington and Santa Rosa Counties.

For the Blackwater River...including Baker...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC039-053-FLC091-113-111900-
/O.EXT.KMOB.FL.W.0039.240411T1517Z-240414T0448Z/
/BAKF1.1.ER.240411T1517Z.240412T1200Z.240413T2248Z.UU/
149 PM CDT Wed Apr 10 2024

...FLOOD WARNING NOW IN EFFECT FROM THURSDAY MORNING TO LATE 
SATURDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Blackwater River near Baker.

* WHEN...From Thursday morning to late Saturday evening.

* IMPACTS...At 16.0 feet, Some residential flooding occurs 
  downstream from the Highway 4 bridge.

* ADDITIONAL DETAILS...
  - At 1:00 PM CDT Wednesday the stage was 1.5 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow morning to a crest of 15.9 feet Friday morning.
    It will then fall below flood stage Saturday afternoon.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
      3070 8690 3082 8675


$$

10
164 
WGUS84 KMOB 110241
FLSMOB

Flood Statement
National Weather Service Mobile AL
941 PM CDT Wed Apr 10 2024

...The Flood Warning continues for the following river in Florida...
Alabama...

  Blackwater River Near Baker affecting Santa Rosa, Okaloosa, 
  Escambia and Covington Counties.

For the Blackwater River...including Baker...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC039-053-FLC091-113-120245-
/O.EXT.KMOB.FL.W.0039.240411T1526Z-240414T0242Z/
/BAKF1.1.ER.240411T1526Z.240412T1200Z.240413T2042Z.UU/
941 PM CDT Wed Apr 10 2024

...FLOOD WARNING NOW IN EFFECT FROM THURSDAY MORNING TO LATE 
SATURDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Blackwater River near Baker.

* WHEN...From Thursday morning to late Saturday evening.

* IMPACTS...At 14.5 feet, flooding of Cotton Ridge Park in Baker 
  begins.
  At 16.0 feet, some residential flooding occurs downstream from the 
  Highway 4 bridge.

* ADDITIONAL DETAILS...
  - At 9:00 PM CDT Wednesday the stage was 2.6 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow morning to a crest of 15.8 feet Friday morning.
    It will then fall below flood stage Saturday afternoon.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
      3070 8690 3082 8675


$$
139 
WGUS84 KMOB 111511
FLSMOB

Flood Statement
National Weather Service Mobile AL
1011 AM CDT Thu Apr 11 2024

...The Flood Warning continues for the following rivers in Alabama...
Florida...

  Blackwater River Near Baker affecting Covington, Santa Rosa, 
  Okaloosa and Escambia Counties.

For the Blackwater River...including Baker...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC039-053-FLC091-113-121515-
/O.EXT.KMOB.FL.W.0039.240412T0430Z-240413T0742Z/
/BAKF1.1.ER.240412T0430Z.240412T1200Z.240413T0142Z.UU/
1011 AM CDT Thu Apr 11 2024

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO EARLY SATURDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Blackwater River near Baker.

* WHEN...From this evening to early Saturday morning.

* IMPACTS...At 9.5 feet, Kennedy and Peaden Bridges are flooded 
  upstream of Highway 4 bridge. At 11.0 feet, Minor flooding of 
  secondary roads and lowlands from the Highway 4 Bridge downstream.

* ADDITIONAL DETAILS...
  - At 9:00 AM CDT Thursday the stage was 6.9 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening and will continue rising to a crest of 11.6
    feet Friday morning. It will then fall below flood stage
    early Saturday morning.
  - Flood stage is 11.0 feet.
  - Flood History...This crest compares to a previous crest of
    11.6 feet on 09/11/1988.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
      3070 8690 3082 8675


$$
287 
WGUS84 KMOB 120053
FLSMOB

Flood Statement
National Weather Service Mobile AL
753 PM CDT Thu Apr 11 2024

...The Flood Warning is cancelled for the following rivers in 
Alabama...Florida...

  Blackwater River Near Baker affecting Santa Rosa, Escambia, 
  Covington and Okaloosa Counties.

ALC039-053-FLC091-113-120200-
/O.CAN.KMOB.FL.W.0039.240412T0430Z-240412T0053Z/
/BAKF1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
753 PM CDT Thu Apr 11 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Blackwater River Near Baker.

* ADDITIONAL DETAILS...
  - At 7:00 PM CDT Thursday the stage was 6.9 feet.
  - Forecast...The river is expected to fall to 2.5 feet Tuesday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
      3070 8690 3082 8675


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 10, 8:06 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 10, 8:06 AM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
806 AM CDT Wed Apr 10 2024

...New AVIATION...

.AVIATION...
(12Z TAFS)
Issued at 806 AM CDT Wed Apr 10 2024

At issuance time, MVFR to IFR ceilings overspread much of the
area. Showers and storms currently over Louisiana and Mississippi
are starting to develop into a severe squall line and is expected to
rapidly advance across the local region mid to late Wednesday
morning into Wednesday afternoon. Severe wind gusts will be likely
with the storms as they advance across the area. Strong
southeasterly to southerly winds of 20-30 kt with gusts over 35 kt
can be expected Wednesday into Wednesday evening outside of
storms. Additionally, 45-50 kts of southwesterly LLWS may also
impact portions of the region during the late afternoon/evening
hours. /96 /21

&&

.PREV DISCUSSION... /issued 543 AM CDT Wed Apr 10 2024/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Thursday)
Issued at 538 AM CDT Wed Apr 10 2024

The forecast for today remains rather complicated and will
ultimately be determined by mesoscale processes and convective
evolution and boundaries. There remains two plausible outcomes for
how the severe weather and flooding potential may unfold. Model
guidance continues to struggle with the overall pattern,
especially the convective allowing models. The global models,
especially the 00z GFS initialized the best against the 00z upper
air analysis and seems to be handling the synoptic features and
areas of large scale ascent best at this time. Much of the model
guidance has also been a bit too low on temperatures and
dewpoints as of early this morning. A surface boundary is evident
as of 09z extending from a convective line near Houston, TX,
eastward across southern Louisiana, southern Mississippi, and
coastal Alabama. Along and south of this surface boundary,
dewpoints range from the upper 60s in coastal Alabama to lower
70s into Louisiana. Temperatures currently range from the lower
70s in coastal Alabama to the middle 70s in Louisiana.

So the two plausible outcomes will be described below:

Scenario #1: The first plausible outcome features a potential
fast moving quasi-linear convective system (QLCS) racing eastward
across the Gulf Coast and pushing through our forecast area from
late morning through early afternoon. This was supported by
several of the poorly initialized earlier runs of several CAM
models. There currently is an organizing QLCS over southeast Texas
with cooling cloud tops on IR imagery as of 10z. If this QLCS
holds together and advances through our area it could bring a
damaging wind threat along with the potential for a few line
embedded tornadoes. It is possible in this scenario that as
surface heating begins in earnest after sunrise along with
continued moisture advection that a few storms developing ahead of
this line along the aforementioned boundary and at the nose of the
intensifying low level jet could become increasingly surface based
ahead of the line as a moist unstable air mass feeds into the
southern portions of any pre-squall-line activity. These storms
could pose a wind damage and tornado threat if they were to become
surface based. Also, there would be the potential for a higher end
damaging wind threat. Also, strengthening wind fields could also
support the potential for a strong line embedded tornado. In this
scenario, the best potential for severe weather would occur
between late morning through mid afternoon. Also, if the QLCS
maintains intensity and develops a strong cold pool it would
likely overturn the atmosphere significantly and result in any
outflow boundary pushing offshore which would not allow for any
air mass recovery over land ahead of the primary trough axis.
Therefore the severe threat would occur earlier and there would
also likely be less of a flood threat as the system would remain
progressive.

Scenario #2: The shortwave responsible for the intensifying QLCS
over east Texas lifts out to the northeast of the convective line
by later this morning and causes the QLCS to slow and weaken as it
reaches our forecast area by early afternoon. Out ahead of the
slowing/weakening QLCS the aforementioned boundary gradually lifts
northward ahead of the line. To the south of this boundary a
moisture rich unstable air mass resides and would be able to
advect northward into portions of southeast Mississippi and
coastal Alabama. If this were to occur, storms developing within
the lifting frontal zone and forced at the nose of an intensifying
low level jet would likely initially remain elevated. Despite
being elevated, strong shear and elevated instability could still
pose a damaging wind and large hail threat. Storms could
eventually evolve to become more surface based with time and
result in an increasing tornado threat. If the QLCS slows/weakens,
it would likely tend to stretch out east to west along and north
of the boundary with the potential for training convection. This
would result in an enhanced flood threat wherever that boundary
stalls out again. Likely this would be across the northern two-
thirds of the forecast area. South of the boundary would remain
moist and unstable through the afternoon as 245+K theta air
persists across the warm sector through the afternoon mainly
across the coastal counties of Alabama and the western Florida
Panhandle. In this scenario there could be a temporary lull in
convective activity during the afternoon south of the boundary
until the primary negatively tilted trough axis brings renewed mid
level height falls and enhanced large scale ascent. This lift
would overspread a relatively undisturbed quality air mass
characterized by SBCAPE values potentially between 1500-2000j/kg
and intense wind fields. In fact, in this scenario, large
cyclonically curved hodographs with plenty of low level streamwise
component to the storm relative inflow any storms would support
the potential for supercell development and the potential for
tornadoes, a few which could be strong, along with damaging winds.
This potential would likely extend into the evening and overnight
hours from coastal Alabama eastward into the western Florida
Panhandle.

So there is still uncertainty in which scenario plays out and
whether there will be only one main round of severe storms and a
reduced flooding threat, or if there will be two rounds of severe
storms along with an enhanced flooding through to the north of
secondary severe storm event area. Either way, it does appear that
the threat for severe storms is increased in either scenario.
There are also a multitude of additional gradient wind, coastal
flooding, surf and marine hazards.

WIND: A strong onshore flow will develop on Wednesday as the
pressure gradients tightens across the area. A Wind Advisory has
been issued for all inland areas from 11am Wednesday to 8pm
Wednesday for southeasterly winds of 20-30 mph with gusts up to 40-
45mph developing outside of any thunderstorms. The increasing
pressure gradient will also extend over the Gulf Waters and a Gale
Warning remains in effect for all marine zones from Wednesday
morning through early Thursday afternoon with Small Craft
Advisories in effect on either side of the Gale Warning. Winds
over the marine areas are expected to reach 20 to 30 knots with
gusts up to 40 knots and seas building to 6 to 12 ft during this
time.

COASTAL HAZARDS: This system will also result in a multitude of
coastal hazards. A high risk of rip currents remains in effect
through late Thursday night with deadly rip currents likely at all
area beaches. A large onshore fetch will also allow seas to build
with high surf conditions expected at all area beaches. A High
Surf Warning is in effect through late Thursday night with large
breaking waves between 7-9 feet through Thursday morning,
gradually subsiding later in the day. With the increased onshore
flow and high surf, there could also be some minor beach erosion.
Coastal flooding is also possible Wednesday morning and Thursday
morning particularly for portions of Northern Mobile Bay and
perhaps near Bayou La Batre given that we are entering into a
springs tide. A coastal flood advisory remains in effect today.
/JLH

SHORT AND EXTENDED TERM...
(Thursday Night Through Tuesday)
538 AM CDT Wed Apr 10 2024

The upper- level trough begins to lift away from our area at the
start of the period, entering into the western Atlantic by
Saturday morning. In its wake, upper-level ridging begins to build
over the western Gulf/eastern portions of Mexico, slowly
amplifying and shifting eastward through the remainder of the
period. This will allow for northwesterly flow aloft to become
established across the area for the entire period. Through Sunday,
this will help to advect in a much drier airmass (PWATs below
0.75 inches) into the region. By Sunday afternoon/evening, an
embedded shortwave moves within this northwesterly flow aloft.
After its passage, the airmass becomes a bit more modified, with
PWATs increasing to around an inch. At the surface, high pressure
builds in over the ArkLaTex region in the wake of the cold front
Thursday night/Friday and slowly pushes eastward through the
weekend. By the start of the week, the high expands across a good
portion of the Western Atlantic, with a ridge axis extending
across the Florida and into the northern Gulf. With subsidence in
place from this high, no rain is forecast through the entire
period. Temperatures will steadily increase through the period as
winds shift from northwesterly Thursday night to southerly by
Saturday night and beyond (due to the high pushing overhead and
moving off to our east). Highs will increase from the mid 70s on
Friday to the low to mid 80s by Monday and Tuesday, potentially
even reaching the upper 80s in a few localized spots. Lows follow
suit, with upper 40s to low 50s expected at the start of the
period, increasing to the low to mid 60s by the end of the period.
/96

MARINE...
Issued at 538 AM CDT Wed Apr 10 2024

Moderate to occasionally strong onshore winds early this
morning will quickly increase during the day today, along with
building seas, as a storm system moves across the area. Gale
conditions are expected to affect all marine zones Wednesday
afternoon through Thursday. After a cold front crosses area waters
tonight, winds will become westerly to northwesterly. Offshore flow
will ease Friday and return back to onshore flow over the weekend as
high pressure approaches the area. /96

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  59  72  50  77  49  79  54 / 100  70   0   0   0   0   0   0
Pensacola   74  64  73  55  75  55  77  58 /  90  90   0   0   0   0   0   0
Destin      75  65  73  58  74  57  75  60 /  90  90   0   0   0   0   0   0
Evergreen   78  60  72  48  75  47  81  50 /  90  90  10   0   0   0   0   0
Waynesboro  74  56  71  47  76  47  81  51 / 100  50   0   0   0   0   0   0
Camden      76  58  69  48  73  47  80  51 /  90  80  10   0   0   0   0   0
Crestview   78  62  75  48  77  46  81  50 /  90  90   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory from 11 AM this morning to 1 AM CDT Thursday for
     ALZ051>060-261>266.

     Flood Watch from 1 PM CDT this afternoon through late tonight
     for ALZ051>060-261>266.

     Coastal Flood Advisory from 11 AM this morning to 6 PM CDT this
     evening for ALZ263-264.

     High Rip Current Risk through Friday morning for ALZ265-266.

     High Surf Warning until 1 AM CDT Friday for ALZ265-266.

FL...Wind Advisory from 11 AM this morning to 1 AM CDT Thursday for
     FLZ201>206.

     Flood Watch from 1 PM CDT this afternoon through late tonight
     for FLZ201>206.

     High Rip Current Risk through Friday morning for FLZ202-204-206.

     High Surf Warning until 1 AM CDT Friday for FLZ202-204-206.

MS...Wind Advisory from 11 AM this morning to 1 AM CDT Thursday for
     MSZ067-075-076-078-079.

     Flood Watch from 1 PM CDT this afternoon through late tonight
     for MSZ067-075-076-078-079.

GM...Small Craft Advisory until 10 AM CDT this morning for GMZ630>636-
     650-655-670-675.

     Small Craft Advisory from 1 PM to 7 PM CDT Thursday for
     GMZ630>636.

     Gale Warning until 1 PM CDT Thursday for GMZ630>636.

     Small Craft Advisory from 7 PM Thursday to 1 AM CDT Friday for
     GMZ650-655-670-675.

     Gale Warning until 7 PM CDT Thursday for GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:03 PM CDTCoastal Flood AdvisoryMOBBaldwin, Mobile23 hr
Apr 10, 9:42 AM CDTRiver Flood WarningMOBBaldwin12 hr
Apr 10, 11:23 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBMobile, Washington52 min
Apr 10, 11:36 AM CDTSevere Thunderstorm WarningMOBBaldwin39 min
Apr 10, 11:43 AM CDTSpecial Marine WarningMOB92 min
Apr 10, 11:57 AM CDTTornado WarningMOBBaldwin, Mobile33 min
Apr 10, 12:13 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile47 min
Apr 10, 12:15 PM CDTFlash Flood WarningMOBMobile3 hr
Apr 10, 12:54 PM CDTSevere Thunderstorm WarningMOBBaldwin51 min
Apr 10, 1:02 PM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Washington3 hr
Apr 10, 1:08 PM CDTSpecial Marine WarningMOB97 min
Apr 10, 1:36 PM CDTSevere Thunderstorm WarningMOBCovington, Escambia54 min
Apr 10, 1:44 PM CDTRiver Flood WarningMOBBaldwin8 hr
Apr 10, 1:45 PM CDTRiver Flood WarningMOBEscambia8 hr
Apr 10, 1:46 PM CDTRiver Flood WarningMOBBaldwin8 hr
Apr 10, 1:48 PM CDTRiver Flood WarningMOBCovington20 hr
Apr 10, 2:19 PM CDTAreal Flood AdvisoryMOBBaldwin, Conecuh, Covington, Escambia3 hr
Apr 10, 2:19 PM CDTSpecial Marine WarningMOB86 min
Apr 10, 2:25 PM CDTSevere Thunderstorm WarningMOBCovington65 min
Apr 10, 3:16 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Apr 10, 3:39 PM CDTSpecial Marine WarningMOB51 min
Apr 10, 1:04 PM CDTTornado WarningMOBEscambia, Santa Rosa26 min
Apr 10, 1:33 PM CDTTornado WarningMOBEscambia, Santa Rosa27 min
Apr 10, 1:42 PM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa21 hr
Apr 10, 5:18 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr

Nearby

River Flood Warnings in Alabama, 2024River Flood Warnings in Florida, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.